MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 5-6 RT 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTR, CEMENT, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 5-6 RT 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTR, CEMENT, POLY/METAL/POLY
Model Number 74027253
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that after a right tka, the jrny ii bcs xlpe art isrt sz 5-6 rt 11mm sheared off and the knee was unstable.The surgeon mentioned there could have been some cement extruded in the box, that might have caused wear.A revision surgery was performed on (b)(6) 2022 where a bcs constrained 5-6, 11 right was inserted and functioned well.The patient current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per the complaint details, a revision was performed due to the insert post sheared off and the knee was unstable.Reportedly, ¿the surgeon mentioned there could have been some cement extruded in the box, that might have caused wear¿.It was communicated that the revision component was the same thickness but a constrained insert and that no patient or medical information was available.Without the requested patient specific medical documentation, definitive clinical factors which could have contributed to the reported revision could not be concluded; however, the reported ¿cement extruded in the box¿ could not be ruled out.The patient impact beyond the reported sheared post, instability, and revision procedure could not be determined.The patient status remains unknown.No further medical assessment can be rendered at this time.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that break of implant as a result of strenuous activity or trauma has been identified as warnings and precautions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with material specification shall control the quality and manufacture of 7.5 mrad cross-linked ultra-high-molecular-weight polyethylene.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury, fit/size of device, surgical technique or postoperative care.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 5-6 RT 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTR, CEMENT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15274677
Report Number1020279-2022-03794
Device Sequence Number14992271
Product Code JWH
UDI-Device Identifier00885556179468
UDI-Public00885556179468
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74027253
Device Catalogue Number74027253
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer09/21/2022
Initial Report FDA Received Date08/23/2022
Supplement Report FDA Received Date09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown